The University of Southampton
University of Southampton Institutional Repository

Generalised hyperbolicity in conical spacetimes

Generalised hyperbolicity in conical spacetimes
Generalised hyperbolicity in conical spacetimes
Solutions of the wave equation in a spacetime containing a thin cosmic string are examined in the context of nonlinear generalized functions. Existence and uniqueness of solutions to the wave equation in the Colombeau algebra is established for a conical spacetime and this solution is shown to be associated with a distributional solution. A concept of generalized hyperbolicity, based on test fields, can be defined for such singular spacetimes and it is shown that a conical spacetime is -hyperbolic
0264-9381
1333-1360
Vickers, J.A.
719cd73f-c462-417d-a341-0b042db88634
Wilson, J.P.
99f77ded-dfa0-4865-b73d-e4afb37b1158
Vickers, J.A.
719cd73f-c462-417d-a341-0b042db88634
Wilson, J.P.
99f77ded-dfa0-4865-b73d-e4afb37b1158

Vickers, J.A. and Wilson, J.P. (2000) Generalised hyperbolicity in conical spacetimes. Classical and Quantum Gravity, 17 (6), 1333-1360. (doi:10.1088/0264-9381/17/6/302).

Record type: Article

Abstract

Solutions of the wave equation in a spacetime containing a thin cosmic string are examined in the context of nonlinear generalized functions. Existence and uniqueness of solutions to the wave equation in the Colombeau algebra is established for a conical spacetime and this solution is shown to be associated with a distributional solution. A concept of generalized hyperbolicity, based on test fields, can be defined for such singular spacetimes and it is shown that a conical spacetime is -hyperbolic

This record has no associated files available for download.

More information

Published date: 2000

Identifiers

Local EPrints ID: 29328
URI: http://eprints.soton.ac.uk/id/eprint/29328
ISSN: 0264-9381
PURE UUID: b0ae0e18-370f-41f4-a296-d673a5ed59a1
ORCID for J.A. Vickers: ORCID iD orcid.org/0000-0002-1531-6273

Catalogue record

Date deposited: 18 Jul 2006
Last modified: 08 Jan 2022 02:32

Export record

Altmetrics

Contributors

Author: J.A. Vickers ORCID iD
Author: J.P. Wilson

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×